Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


health issues and medication
Jul 19, 2009

I am a 56 y.o. male; have been HIV+ for about 20 years. I am presently taking: Sustiva 600mg, Combovir 300mg/600mg and Acyclovir 1600mg for the HIV issues (about 7years), and Inspra 50mg, Coreg 80mg, Lanoxin 125mg, Lisinopril 2.5mg, Furosemide 40mg, Klor-con 20mg, fish oil 1000mg and Androgel 1%(5G) daily. I have Congestive heart failure, ITP (platelets @30), moderate liver issues (MCV, MCH, RDW high); CD4 @300; Red count 3.5, White count 2.5; AST ALT a little high. I suffer with bleeding, night sweats, fatigue, cluster head aches and enlarged lymph nodes and erectile dysfunction. I had previously written concerning my bleeding issues; but had failed to mention what medications I am on. Do you think that it is time to try more or different HIV medications and is there anything to try to bost my free testosteron (@4.0). I appreciate your time and any comments.

Response from Dr. Henry

You don't mention if your HIV level is undetectable. Bone marrow function may be improved off the AZT so a switch from Combivir to Truvada (if kidney function OK) or to Epzicom (if HAL B5701 negative) might be worth considering. Androgel-dosed to increase free testosterone to at least low normal-generally achieves reasonable blood levels. Other HIV regimen option are dependent partly on your past treatment and resistance history, drug interaction concerns, and drug available where you live. KH



Previous
Minor neuropathy before taking Atripla...
Next
Atripla and alcohol

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement